Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 23, 2021Blaine County, Logan County, Loup County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 23, 2021, 11:05 PM CDT for Blaine County, Logan County, Loup County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2021, 11:05 PM CDT (04:05 UTC)
Expired
Jun 23, 2021, 11:45 PM CDT
In force
40 min
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Logan County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 54 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 11:35 PM CDTTSTM WND GST 602 S Brewster, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3468 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS83 KLBF 240405
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1105 PM CDT Wed Jun 23 2021
 
NEZ008-025>027-036>038-059-240445-
Brown NE-Loup NE-Custer NE-McPherson NE-Thomas NE-Blaine NE-
Lincoln NE-Logan NE-
1105 PM CDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP...SOUTH CENTRAL
BROWN...NORTHEASTERN LINCOLN...LOGAN...EASTERN MCPHERSON...
NORTHWESTERN CUSTER...BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL
1145 PM CDT...

At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Elsmere to near Halsey to 9
miles northeast of Ringgold. Movement was southeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Stapleton, Brewster, Arnold, Anselmo, Dunning, Halsey, Gandy,
Victoria Springs State Recreation Area, Logan, Milburn, Milburn
Diversion Dam State Wildlife Management Area, Almeria Meadow State
Wildlife Management Area, Hawley Flats, Linscott, Shanklin Bluff,
Tarboz Lake, Pleasant Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and north central Nebraska.

LAT...LON 4201 9933 4163 9965 4135 10021 4161 10083
      4185 10034 4217 10005
TIME...MOT...LOC 0405Z 292DEG 29KT 4213 10003 4183 10028 4163 10069 

$$

Gomez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 23, 6:17 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 23, 6:17 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
617 PM CDT Wed Jun 23 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 200 PM CDT Wed Jun 23 2021

Satellite imagery shows a good deal of sun across western and central
Nebraska and surface observations show that temperatures have responded
accordingly with readings well into the 90s. Dew points are also
surging up form the south, making for relatively humid conditions and
dangerous heat index values at some locations. The current heat
advisory looks good and no changes planned through expiration at 8PM.

All of the heat and moisture is setting the stage for some vigorous
convection through this evening and starting to see some towers on
satellite and radar returns going up on west of the panhandle.
Lapse rates are steep right up through the mid levels thanks to
the strong surface heating and instability is quite robust with
elevated CAPE values expected to exceed 4000J/Kg across south
central Nebraska. Shear is also adequate to support organized
convection. Mesoscale guidance is generally in agreement in
painting a similar picture with convective initiation occurring in
the panhandle along the dryline late this afternoon. Copious
instability will support a large hail threat and the steep lapse
rates contributing to significant DCAPE will support a wind
threat. As the convection moves east this evening, expect storms
will consolidate into an MCS with a continued hail/wind threat and
a turn to the southeast as it exits the region a little after
Midnight.

A break in the action during the day on Thursday with continued warm
conditions before a northern stream upper trof pulls away from the
cutoff along the west coast and brings a good chance of showers and
thunderstorms to the region Thursday evening into Thursday night. The
atmosphere recovers well and expect good instability as approaching
short wave energy generates another round of convection Thursday
evening and night. Anticipate convective coverage will be a bit more
widespread and anticipate a hail/wind threat once again, though will
have to see how elements come together over the next few model runs to
get a better handle on extent of the threat.

.LONG TERM...(Friday through Wednesday)
Issued at 227 PM CDT Wed Jun 23 2021

Persistent upper level ridging will be established across the
western 1/3 of the country as we head into this weekend and into the
first of next week. To the east of this feature across the Central
and Northern Plains, a general troughing pattern will extend from
central Canada southward through the Plains. This will keep
conditions on the unsettled side with the potential for
precipitation and somewhat cooler than average temperatures. The
main opportunity for more widespread and perhaps significant
precipitation will be Friday. The upper troughing begins to develop
southward through the Rockies during the day Friday with general
southwest flow aloft across our area. Plenty of moisture will be in
place with PWATS over 1.5 to 2.0 inches, and as a shortwave ejects
northeast across the area showers and thunderstorms will be likely.
This will likely be the coolest of all the days of the next several
due to nearly solid overcast and precipitation. Beyond Friday, there
will be at least a small chance for showers though the weekend with
mainly dry weather returning thereafter. Temperatures will gradually
warm back to near seasonal norms by Tuesday of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 616 PM CDT Wed Jun 23 2021

Scattered thunderstorms, some severe, will continue to develop
this evening, possibly becoming numerous across ncntl Nebraska
02z-06z this evening. Storm activity is expected to disperse
across wrn and ncntl Nebraska 06z-09z tonight. Additional
scattered thunderstorm activity is possible across wrn and ncntl
Nebraska 21z-00z Thursday. VFR is generally expected across wrn
and ncntl Nebraska 09z-21z Thursday morning-Thursday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for
NEZ005>010-025>029-036>038-057>059-069>071.

&&

SHORT TERM...Sporer
LONG TERM...Taylor
AVIATION...CDC
Hazardous weather outlook, Jun 23, 8:03 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
803 PM CDT Wed Jun 23 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-250115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
803 PM CDT Wed Jun 23 2021 /703 PM MDT Wed Jun 23 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a chance for thunderstorms across western and north
central Nebraska this evening and overnight. Some storms may be
strong to severe. The strongest storms have the ability to
produce large hail, damaging winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

The next chance for thunderstorms is Thursday evening across
western and north central Nebraska. There is a chance that some
storms may turn severe. The strongest storms have the ability to
produce large hail, damaging winds, and frequent lightning.

A few thunderstorms are possible on Friday into Saturday, but
severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 23, 10:33 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
1033 PM CDT Wed Jun 23 2021

NEZ005-008-240400-
Brown NE-Eastern Cherry NE-
1033 PM CDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND
SOUTHWESTERN BROWN COUNTIES UNTIL 1100 PM CDT...

At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Valentine National Wildlife Refuge, or 29 miles
west of Ainsworth, moving east at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Moon Lake and Long Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

LAT...LON 4227 10052 4260 10053 4260 10037 4223 9994
TIME...MOT...LOC 0333Z 271DEG 28KT 4243 10040

Gomez
Local storm report, Jun 23, 10:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 PM CDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             3 SW ATKINSON           42.50N 99.02W
06/23/2021  E0.88 INCH       HOLT               NE   CO-OP OBSERVER

&&

ESNCLR
Local storm report, Jun 23, 10:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND GST     3 SSW ATKINSON          42.49N 99.00W
06/23/2021  E60 MPH          HOLT               NE   CO-OP OBSERVER

&&

ESNCLR
Local storm report, Jun 23, 10:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HEAVY RAIN       3 SW ATKINSON           42.50N 99.02W
06/23/2021  E0.00 INCH       HOLT               NE   CO-OP OBSERVER

            REDUCING VIS, STILL RAINING.

&&

ESNCLR
Local storm report, Jun 23, 11:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 PM CDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     ONEILL                  42.46N 98.65W
06/23/2021  M60 MPH          HOLT               NE   AWOS

            KONL AWOS

&&

CCOLE
Special weather statement, Jun 23, 11:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1105 PM CDT Wed Jun 23 2021

NEZ008-025>027-036>038-059-240445-
Brown NE-Loup NE-Custer NE-McPherson NE-Thomas NE-Blaine NE-
Lincoln NE-Logan NE-
1105 PM CDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP...SOUTH CENTRAL
BROWN...NORTHEASTERN LINCOLN...LOGAN...EASTERN MCPHERSON...
NORTHWESTERN CUSTER...BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL
1145 PM CDT...

At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Elsmere to near Halsey to 9
miles northeast of Ringgold. Movement was southeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Stapleton, Brewster, Arnold, Anselmo, Dunning, Halsey, Gandy,
Victoria Springs State Recreation Area, Logan, Milburn, Milburn
Diversion Dam State Wildlife Management Area, Almeria Meadow State
Wildlife Management Area, Hawley Flats, Linscott, Shanklin Bluff,
Tarboz Lake, Pleasant Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and north central Nebraska.

LAT...LON 4201 9933 4163 9965 4135 10021 4161 10083
      4185 10034 4217 10005
TIME...MOT...LOC 0405Z 292DEG 29KT 4213 10003 4183 10028 4163 10069

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:25 PM CDTSpecial Weather StatementLBFKeya Paha50 min
Jun 23, 8:04 PM CDTSevere Thunderstorm WarningLBFKeya Paha41 min
Jun 23, 8:12 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha18 min
Jun 23, 8:39 PM CDTSpecial Weather StatementLBFGrant36 min
Jun 23, 8:44 PM CDTSevere Thunderstorm WarningLBFKeya Paha46 min
Jun 23, 9:07 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock53 min
Jun 23, 9:28 PM CDTSevere Thunderstorm WarningLBFKeya Paha32 min
Jun 23, 9:47 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock43 min
Jun 23, 9:50 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha40 min
Jun 23, 10:25 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock35 min
Jun 23, 10:27 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler33 min
Jun 23, 10:33 PM CDTSpecial Weather StatementLBFBrown27 min
Jun 23, 10:53 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler52 min
Jun 23, 10:57 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Loup, Rock48 min
Jun 23, 11:20 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Loup25 min
Jun 23, 11:36 PM CDTAreal Flood AdvisoryLBFGarfield, Holt, Loup, Rock, Wheeler3 hr
Jun 23, 11:40 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Holt, Loup, Rock and 1 more50 min
Jun 24, 12:30 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Holt, Loup, Wheeler30 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.